California, 2003

Wildfire in California, July 6, 2003

July 6, 2003 · NWS SGX · 1 event in 1 county or zone

A ten acre brush fire destroyed one vehicle and neared five homes before being contained.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A ten acre brush fire destroyed one vehicle and neared five homes before being contained.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 6, 2:00 AM PST, 8 hours 30 minutes earlier.

Area forecast discussion, Jul 6, 2:00 AM PST, 8 hours 30 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
300 AM PDT SUN JUL 6 2003

.SYNOPSIS...A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE
AREAS OF MAINLY NIGHT AND MORNING COASTAL LOW CLOUDS AND PATCHY
DENSE FOG. OTHERWISE...HIGH PRESSURE ALOFT WILL KEEP THE WEATHER
FAIR WITH HOT DAYS INLAND.

.DISCUSSION...PRETTY GOOD FINGER OF STRATUS ALONG THE COAST THIS
MORNING IN EDDY TYPE PATTERN. OBSERVATIONS CONFIRM THE SOUTH FLOW.
MODERATE ONSHORE SURFACE PRESSURE GRADIENTS CONTINUE TO THE LOWER
DESERTS.

LINDBERGH FIELD COOLED DRAMATICALLY YESTERDAY AS THE EDDY DEEPENED
THE MARINE LAYER A BIT. THE EDDY CONTINUES...ACCOMPANIED BY A
WEAKENING OF THE HIGH ALOFT. THIS SHOULD KEEP COASTAL TEMPS NEAR OR
SLIGHTLY BELOW YESTERDAYS VALUES WITH MAX TEMPS COMING IN A FEW
DEGREES LOWER INLAND AS WELL. THE UPPER HIGH REMAINS TO THE SOUTH
THROUGH MONDAY...THEN BEGINS TO STRENGTHEN AND DRIFT NE TOWARD THE
FOUR CORNERS AREA. BY WED AFTERNOON...UPPER LEVEL FLOW BECOMES
SOUTHERLY...AND SOME HIGH LEVEL MOISTURE BEGINS TO OVERSPREAD THE
AREA. WOULD EXPECT TO SEE A FEW MORE MID LEVEL CUMULUS FORMING
DURING THE AFTERNOONS OVER THE MTNS...BUT AT THIS POINT SOCAL
REMAINS TOO CLOSE TO THE RIDGE AXIS AND MOISTURE NOT DEEP ENOUGH TO
INTRODUCE THE THREAT OF THUNDER. DESPITE THE WARM AIRMASS
OVERHEAD...STRONG SEA BREEZES DURING THE DAY SHOULD MODERATE COASTAL
TEMPS THROUGH THE PERIOD.

LONGER RANGE PROGS SHOW THE UPPER HIGH MOVING FARTHER EAST...OVER
THE SOUTHERN PLAINS STATES AS WEAK TROUGHING DEVELOPS ALONG THE W
COAST FOR COOLER WEATHER ALL AREAS BEGINNING SUN...AND LASTING INTO
NEXT WEEK.

.SAN...NONE.

JAD
Hazardous weather outlook, Jul 6, 5:00 AM PST, 5 hours 30 minutes before
CAZ042-043-048-050-055>058-060>062-071300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT SUN JUL 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

JAD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Riverside

When
July 6, 10:30 AM PST to 1:30 PM PST
Where
Riverside County, Calimesa
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365766.